Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2020, 8:42 AM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 8:42 AM EDT (12:42 UTC)
- Expired
- Apr 13, 2020, 9:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:04 AM EDT | TSTM WND DMG | 2 Sse Secotan, FL | 1 TREE DOWN NEAR SLAUGHTER ROAD. |
| Apr 13, 9:07 AM EDT | TSTM WND DMG | Boyd, FL | TREE DOWN NEAR BOYD ROAD AND US-221. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 16.6
The text
As transmitted.
946
WUUS52 KTAE 131242
SVRTAE
FLC067-079-123-131345-
/O.NEW.KTAE.SV.W.0083.200413T1242Z-200413T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
842 AM EDT Mon Apr 13 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lafayette County in Big Bend of Florida...
Taylor County in Big Bend of Florida...
Madison County in Big Bend of Florida...
* Until 945 AM EDT.
* At 842 AM EDT, Doppler radar indicated a line of severe
thunderstorms capable of producing damaging winds in excess of 60
mph. These storms were located along a line extending from 8 miles
southwest of Lake Park to 25 miles southwest of St George Island,
and moving east at 25 mph.
* Locations impacted include...
Madison, Perry, Greenville, Lee, Pinland, Jug Island, Ebb, Hamburg,
Buckville, Pinetta, Eridu, Cabbage Grove, Scanlon, Lovett, Dekle
Beach, Jack Lee Island, Foley, Salem, Hanson and Perry-Foley
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
Intense thunderstorm lines can occasionally produce brief tornadoes
and widespread significant wind damage. Although not immediately
likely, for your protection move to an interior room on the lowest
floor of your home or business. These storms have the potential to
cause serious injury and significant damage to property.
&&
A Tornado Watch remains in effect until 1100 AM EDT for Big Bend of
Florida.
LAT...LON 2962 8352 2969 8363 2987 8375 3002 8409
3009 8399 3027 8388 3032 8379 3037 8381
3043 8372 3054 8369 3058 8360 3065 8361
3063 8328 3042 8322 3039 8317 3025 8325
3011 8323 3010 8318 3011 8316 3010 8316
TIME...MOT...LOC 1242Z 278DEG 23KT 3060 8331 2935 8507
$$
22-BARRY1 follow-up statement
841
WWUS52 KTAE 131317
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
917 AM EDT Mon Apr 13 2020
FLC067-079-123-131345-
/O.CON.KTAE.SV.W.0083.000000T0000Z-200413T1345Z/
Lafayette FL-Taylor FL-Madison FL-
917 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR NORTHWESTERN LAFAYETTE...TAYLOR AND EASTERN MADISON COUNTIES...
At 917 AM EDT, severe thunderstorms were located along a line
extending from near Jennings to 23 miles south of St George Island,
moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Madison, Perry, Lee, Pinland, Jug Island, Buckville, Dekle Beach,
Jack Lee Island, Foley, Salem, Hanson, Perry-Foley Airport, Hampton
Springs, Cedar Island, Fish Creek, Howell Place, Chancey, Secotan,
Boyd and Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM EDT for Big Bend of
Florida.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 2962 8352 2969 8363 2987 8375 2998 8396
3005 8387 3027 8368 3031 8357 3039 8347
3058 8335 3063 8334 3063 8328 3042 8322
3039 8317 3025 8325 3011 8323 3010 8318
3011 8316 3010 8316
TIME...MOT...LOC 1317Z 278DEG 23KT 3057 8306 2932 8483
HAIL...<.75IN
WIND...70MPH
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:15 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 13, 6:15 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
615 AM EDT Mon Apr 13 2020
.AVIATION...
[Through 12Z Tuesday]
Line of storms has passed DHN/ECP/ABY with winds decreasing and
turning to the west or west northwest. Line will be affecting TLH
11-13Z and VLD 12-14Z. Expect strong winds and heavy rains as the
line crosses over those terminals along with frequent lightning
and degraded flight conditions. Conditions improve 1-2 hours
behind the line with a return to VFR conds shortly after that with
decreasing winds.
&&
.PREV DISCUSSION [537 AM EDT]...
.NEAR TERM [Through Tonight]...
Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.
.SHORT TERM [Tuesday through Wednesday]...
Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.
.LONG TERM [Wednesday Night Through Monday]...
A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend
.MARINE...
Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
few days.
.HYDROLOGY...
The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.
The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.
For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 62 84 61 75 / 80 30 50 80 80
Panama City 82 64 80 60 75 / 30 30 50 80 80
Dothan 84 57 82 55 73 / 10 10 20 70 50
Albany 84 59 84 58 74 / 40 10 20 70 60
Valdosta 86 63 82 62 73 / 80 30 50 70 90
Cross City 83 67 82 67 80 / 70 50 60 40 70
Apalachicola 81 65 78 63 73 / 80 50 60 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 AM EDT /7 AM CDT/ this morning for Calhoun-
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Leon-Liberty-Madison.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
Coastal Bay-South Walton.
GA...Wind Advisory until 8 AM EDT this morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
Gale Warning until 7 AM CDT this morning for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 13, 7:30 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM TSTM WND DMG 5 WNW GLADYS 31.51N 83.31W
04/13/2020 IRWIN GA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ON FIVE BRIDGE
ROAD SOUTH OF OCILLA. TIME ESTIMATED BY
RADAR. POSSIBLE TORNADO.
&&
KGGLocal storm report, Apr 13, 7:43 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND DMG 2 S RED ROCK 31.55N 83.94W
04/13/2020 WORTH GA EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE 3800 BLOCK OF
US-82 EAST OF SYLVESTER. ONE HOME WITH ROOF
DAMAGE IN THE AREA.
&&
KGGLocal storm report, Apr 13, 7:50 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM TSTM WND DMG 2 WSW ANDERSON CITY 31.36N 83.88W
04/13/2020 WORTH GA EMERGENCY MNGR
TREE DOWN ON HOUSE.
&&
KGGLocal storm report, Apr 13, 7:53 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TSTM WND DMG 3 WSW IAMONIA 30.65N 84.20W
04/13/2020 LEON FL EMERGENCY MNGR
LARGE TREE DOWN NEAR ANNIEBELL ROAD AND
IAMONIA LANDING ROAD. TIME ESTIMATED BY
RADAR.
&&
KGGLocal storm report, Apr 13, 8:25 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 2 SSE HANSELL 30.99N 83.06W
04/13/2020 LANIER GA EMERGENCY MNGR
SEVERAL TREES DOWN ON GOOD HOPE ROAD SOUTH
OF LAKELAND. POSSIBLE TORNADO.
&&
KGGLocal storm report, Apr 13, 8:28 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM TSTM WND DMG 2 S HANSELL 31.00N 83.07W
04/13/2020 LANIER GA EMERGENCY MNGR
TREES DOWN IN THE 500 BLOCK OF SOUTH HIGHWAY
135. TIME ESTIMATED BY RADAR. POSSIBLE
TORNADO.
&&
KGGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:24 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 66 min |
| Apr 13, 3:03 AM EDT | Special Marine Warning | TAE | 117 min | |
| Apr 13, 3:14 AM EDT | Tornado Warning | TAE | Holmes, Walton | 31 min |
| Apr 13, 3:22 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 53 min |
| Apr 13, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 66 min |
| Apr 13, 5:04 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 56 min |
| Apr 13, 5:07 AM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 13, 5:52 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 3 more | 53 min |
| Apr 13, 6:35 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 55 min |
| Apr 13, 6:43 AM EDT | Special Marine Warning | TAE | 92 min | |
| Apr 13, 6:50 AM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 13, 7:25 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more | 65 min |
| Apr 13, 7:45 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 13, 7:56 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 49 min |
| Apr 13, 8:21 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 24 min |
| Apr 13, 8:41 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 34 min |
| Apr 13, 9:38 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Apr 13, 10:17 AM EDT | Special Weather Statement | TAE | Lafayette | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.